The Risks of Stopping Valium Cold Turkey
It’s extremely dangerous and possibly life-threatening to go through withdrawal from Valium without medical assistance. Abruptly stopping Valium after prolonged use (known as “quitting cold turkey”) can result in painful withdrawal symptoms, including severe anxiety, nausea, and body tremors. But the biggest danger of withdrawing from Valium–like all benzodiazepine drugs–is the risk of seizures. A detox or drug rehab center can gradually taper addicted users off Valium in a safe and controlled setting.
Valium Withdrawal Symptoms
Common withdrawal symptoms can be life-threatening if not treated correctly. Strong cravings are very possible in the beginning, and somewhat inevitable. Signs of abuse are similar to that of alcohol, and just like the immense consequences of alcohol abuse, this drug can lead to traumatizing results. In the beginning, it may be the most painful, but again, with time and the proper treatment, these symptoms will pass.
- Muscle cramps
- Skin Rash
- Sensitive to Light
- Difficulty Concentrating
- Slowed Breathing
- Irregular Heartbeat
- Panic Attacks
Common Side Effects
Benzo withdrawal body symptoms can cause permanent damage in the central nervous system and major organs. From muscle pains, vomiting, hallucinations, and abdominal cramps to sweating, restlessness, insomnia, and hallucinations, the side effects are brutal. For more information on benzodiazepine withdrawal, click here.
Valium Withdrawal Timeline
Valium is not only the most commercially successful benzo in history, but it also has a series of side effects that tend to leave those with mental health issues at a higher risk of addictions. To help educate you more on the process, we have laid out a flexible timeline of withdrawal. It is important to remember that, like with any withdrawal process, it all depends on the dosage taken every day and how long and how frequent one used this pill before thinking about quitting.
Valium Withdrawal and Drugs
Replacing one drug for another to avoid withdrawal symptoms can prove to create more problems than solutions. In fact, it may create dire consequences mentally, physically, emotionally, and possibly with the law if such a way of weaning off a drug is taken. Consequences may, and often do, get worse if the initial withdrawal process of the first drug is not soldier out.
If a physician gives another narcotic in order to deal with withdrawal symptoms, however, it is important to follow medical orders and have your health medically monitored until you are weaned off of all narcotics. It is best to listen and do what a professional tells you overall.
Some common replacements include, but are not limited to, the following:
Valium to Opiates
Valium to Alcohol
Valium to Heroin
Valium to Tramadol
Valium to Another Benzo
It is common that Valium and alcohol are mixed together in the drug abuse world. This can be a deadly combination for a lot of users. This combination has been known to cause stomach ulcers, ruptures in the intestine, esophagus, as well as leading to possible acid reflux so extreme that it can harm the vocal chords or completely destroy them. Alcohol is known to be one of the most acidic substances, and combined with Valium, it can cause a great deal of damage.
Users of Valium, as well as other prescribed narcotic pills, have been known to lead to heroin use. Being in the downer category of the drug world, when an individual runs out of their prescription for Valium and cannot get more, that person may want their next fix and desperately so. Whether it be because of not wanting to feel the effects of withdrawal or because the user simply does not want to stop getting high, individuals have been known to turn to heroin to get that next fix due to it being easier to acquire than getting narcotics from a doctor. This has been a common theme contributing to what we know as the opiate epidemic. For more information, check out our heroin page!
Valium Detox and Treatment
Valium Withdrawal Frequently Asked Questions
Emergency department visits related to benzodiazepines increased by 89% in 2014, according to the National Center for Biotechnology Information.
According to Medical News Today, 31% of the 23,000 prescription drug overdose deaths in the United States involved a benzodiazepine.
In 2012, 45.5% of the reported treatment admissions used benzodiazepines daily, according to Substance Abuse and Mental Health Services Administration.